Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 26, 2009, 5:11 PM CST for Morgan County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2009, 5:11 PM CST (23:11 UTC)
- Expired
- Feb 26, 2009, 5:57 PM CST
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 262311
SVRSGF
MOC141-270015-
/O.NEW.KSGF.SV.W.0019.090226T2311Z-090227T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CST THU FEB 26 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 615 PM CST.
* AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF FLORENCE...OR 7 MILES SOUTH OF
SEDALIA...MOVING EAST AT 32 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
MORGAN COUNTY...INCLUDING THE TOWNS OF FLORENCE AND SYRACUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3869 9284 3869 9283 3860 9284 3843 9262
3834 9265 3835 9269 3832 9270 3832 9308
3860 9308 3870 9307
TIME...MOT...LOC 2311Z 268DEG 28KT 3861 9325
$$
FOSTER1 follow-up statement
000
WWUS53 KSGF 262357
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CST THU FEB 26 2009
MOC141-270007-
/O.CAN.KSGF.SV.W.0019.000000T0000Z-090227T0015Z/
MORGAN MO-
557 PM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3869 9284 3869 9283 3860 9284 3843 9262
3834 9265 3835 9269 3832 9270 3832 9308
3860 9308 3870 9307
TIME...MOT...LOC 2357Z 268DEG 28KT 3862 9279
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:29 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 26, 3:29 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CST THU FEB 26 2009 CORRECTED SPELLING .DISCUSSION... FORECAST CHALLENGES DEAL WITH THUNDERSTORM CHANCES ALONG WITH SEVERE WEATHER POTENTIAL TONIGHT AND CHANCES FOR SNOW SATURDAY. SHORT TERM (TONIGHT THROUGH SATURDAY)... AT 3 PM...A SURFACE LOW IS LOCATED IN NORTHWEST MISSOURI WITH A COLD FRONT EXTENDING FROM NEAR KANSAS CITY TO TULSA AND A WARM FRONT POSITIONED NORTH OF THE INTERSTATE 70 CORRIDOR IN MISSOURI. SOUTHWEST MISSOURI REMAINS IN THE WARM SECTOR WITH TEMPERATURES RANGING FROM THE MIDDLE 60S TO THE LOWER 70S WITH DEWPOINTS IN THE MIDDLE AND UPPER 50S. PER THE 21Z KSGF SOUNDING A CAPPING INVERSION OF NEAR 12 DEGREES CELSIUS HAS LIFTED TO AROUND 7200 FEET. WHERE THE CAP IS WEAKER AND SURFACE CONVERGENCE IS STRONGER... THUNDERSTORMS HAVE BEEN GRADUALLY DEVELOPING ACROSS NORTHWEST MISSOURI. THUNDERSTORMS ARE EXPECTED TO TRY TO SLOWLY BACKBUILD ALONG THE SURFACE COLD FRONT TONIGHT. HOWEVER...INITIAL BACKBUILDING WILL BE LIMITED BY THIS STRONG INVERSION. POPS HAVE BEEN ADJUSTED ACCORDINGLY WITH THE LOWEST POPS IN SOUTHEAST KANSAS AND THE HIGHEST POPS IN SOUTH CENTRAL MISSOURI. 0-6 KM BULK SHEAR NEAR 50 KNOTS WILL BRING THE POSSIBILITY OF STRONG TO SEVERE STORMS WITH THE POTENTIAL OF LARGE HAIL AND DAMAGING WINDS. IF STORMS CAN BECOME SURFACE BASED AND SURFACE WINDS CAN BACK...THEN THE TORNADO RISK WOULD INCREASE IN SOUTH CENTRAL MISSOURI TONIGHT. THE COLD FRONT IS EXPECTED TO EXIT SOUTH CENTRAL MISSOURI AROUND MIDNIGHT BRINGING AN END TO THE SEVERE WEATHER RISK. COLDER AIR WILL SETTLE INTO THE AREA FRIDAY BEHIND THE FRONT WITH A SURFACE HIGH BUILDING INTO THE GREAT LAKES. WHILE THERE ARE DIFFERENCES IN TIMING...THE 12Z GFS...ECMWF AND NAM ARE CONSISTENT WITH TRACKING THE UPPER LEVEL LOW CURRENTLY IN THE PACIFIC NORTHWEST ACROSS THE OZARKS LATE FRIDAY NIGHT AND SATURDAY. STRONG OMEGA WILL BRING AROUND OF SNOW TO THE OZARKS WITH THE POTENTIAL OF ACCUMULATING SNOW. THE BEST CHANCES FOR ACCUMULATION WILL BE NORTHEAST OF AN OSCEOLA TO SALEM LINE WHERE UP TO 2 INCHES OF ACCUMULATION WILL BE POSSIBLE. ADDITIONAL FORECASTS WILL FURTHER REFINE SNOWFALL AMOUNTS BASED UPON THE TRACK OF THIS UPPER LEVEL LOW. ANGLE LONG TERM (SUNDAY THROUGH THURSDAY)... THE UPPER PATTERN WILL TRANSITION TO A MORE ZONAL FLOW NEXT WEEK. A BROAD UPPER RIDGE WILL BUILD OVER THE REGION NEXT WEEK IN THE WAKE OF THE UPPER TROUGH THAT SWINGS THROUGH THE REGION THIS WEEKEND. THE RESULT WILL BE MODERATING TEMPERATURES AND LITTLE IF ANY PRECIPITATION FOR MUCH OF THE WEEK. HIGH TEMPERATURES IN THE 60S WILL RETURN BY WEDNESDAY. MORE ACTIVE WEATHER MAY AGAIN DEVELOP LATE NEXT WEEK AND INTO NEXT WEEKEND. FOSTER && .AVIATION... FOR THE 18Z TAF PACKAGE...MAIN CONCERNS INCLUDE POTENTIAL LIFTING OF MVFR DECK AT SGF AND MAINTENANCE OF VFR CONDITIONS AT BOTH TAF SITES THROUGH THE AFTERNOON. CURRENTLY FEEL THAT JLN WILL REMAIN VFR THROUGH 23 UTC WHILE SGF CIGS WILL LIFT TO VFR AROUND 21 UTC. A FRONT WILL MOVE INTO JLN AND SGF REGIONS NEAR 23 AND 00 UTC RESPECTIVELY WITH ISOLATED THUNDERSTORMS POSSIBLE. LOOK TO HAVE A PERIOD OF SCATTERED LOWER CEILINGS RIGHT BEHIND THE FRONT WITH MVFR BUILDING IN FOR A SHORT PERIOD AND CLEARING OUT WITHIN A FEW HOURS. BARJENBRUCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 26, 11:40 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 AM CST THU FEB 26 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1140 AM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT IN CENTRAL KANSAS WILL GRADUALLY SHIFT EAST THIS AFTERNOON TO NEAR THE KANSAS AND MISSOURI STATE LINE NEAR 5 PM. ALONG THIS FRONT...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL AND DAMAGING WIND GUSTS NEAR 60 MPH WILL BE POSSIBLE. A LIMITED RISK FOR TORNADOES WILL ALSO EXIST ESPECIALLY ACROSS SOUTHERN MISSOURI. THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL SHIFT EAST WITH THE COLD FRONT THIS EVENING WITH THE SEVERE WEATHER RISK ENDING NEAR MIDNIGHT IN SOUTH CENTRAL MISSOURI. SOUTH WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE OUTSIDE OF THUNDERSTORMS THIS AFTERNOON AS AN AREA OF LOW PRESSURE STRENGTHENS IN THE PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE OVER THE PACIFIC NORTHWEST WILL MOVE EAST THROUGH THE ROCKIES THEN SOUTHEAST THROUGH MISSOURI ON SATURDAY. A PERIOD OF SNOW IS EXPECTED WITH UP TO TWO INCHES OF ACCUMULATION POSSIBLE...MAINLY FROM CENTRAL INTO SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION AS IT UNFOLDS AND BE PREPARED FOR POSSIBLE ACTIVATION...LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:51 PM CST | Severe Thunderstorm Warning | SGF | Benton | 54 min |
| Feb 26, 5:02 PM CST | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 47 min |
| Feb 26, 5:05 PM CST | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 55 min |
| Feb 26, 5:34 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk, St. Clair | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.